MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was seen by the physician as the inflatable penile prosthesis did not work as expected.Two weeks later, the inflatable penile prosthesis cylinder and pump were removed and replaced due to a tear in the right cylinder.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this inflatable penile prosthesis (ipp) at our quality assurance laboratory, the returned components underwent a thorough analysis.The first cylinder had a leak at the corner of a fold in the middle of the cylinder.This cylinder had a leak from a sharp instrument in the proximal end of the cylinder.Under a microscope, this cylinder had wear at a fold in the middle of the cylinder.This cylinder had wear at a fold in the proximal end of the cylinder.This cylinder had a hole at the corner of a fold in the middle of the cylinder.This cylinder had a hole in the proximal end of the cylinder.Under a microscope, the second cylinder had wear at a fold in the middle of the cylinder.This cylinder had wear at a fold in the proximal end of the cylinder.The pump had trimmed kink resistant tubing (krt) with the window quick connect (wqc) with damaged tubing prior functional testing.The pump did not pass inflation test 1.The pump did not pass activation testing.The pump had a leak at the pump strain relief junction from a sharp instrument.Under a microscope, the pump krt was worn to the filament.The pump had a hole at the pump strain relief junction from a sharp instrument.Based on the information available and analysis results, the mechanical issue and cylinder tear were confirmed, and the cause was traced to component failure.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18757228
Report Number2124215-2024-10523
Device Sequence Number11688215
Product Code FHW
UDI-Device Identifier00878953003795
UDI-Public00878953003795
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/21/2022
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0165093003
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP UPN 72404310 LOT 175684006; PUMP UPN 72404310 LOT 175684006; RESERVOIR UPN 72404161 LOT 173608016; RESERVOIR UPN 72404161 LOT 173608016
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale